Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 240, NWS Austin/San Antonio, TX

June 27, 2007Travis County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 27, 2007, 10:18 PM CDT for Travis County, Williamson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2007, 10:18 PM CDT (03:18 UTC)
Expired
Jun 28, 2007, 1:15 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Travis County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 39 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.3 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 280318
FFWEWX
TXC453-491-280615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1018 PM CDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...WINDEMERE...TANGLEWOOD FOREST...
  PFLUGERVILLE...AUSTIN...
  WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...TAYLOR...SERENADA...ROUND ROCK...
  GRANGER...GEORGETOWN...CEDAR PARK...ANDERSON MILL...

* UNTIL 115 AM CDT

* AT 1018 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM NEAR MANSFIELD DAM...OR ABOUT 6 MILES WEST OF
  AUSTIN...MOVING NORTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BERGSTROM...LEANDER...MANOR...GEORGETOWN DAM...HUTTO...COUPLAND...
  WEIR...JARRELL...THRALL...GRANGER DAM AND BARTLETT

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT 
NORMALLY FLOOD COULD BECOME DEATH TRAPS. IT IS HARD TO RECOGNIZE THE 
DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO 
NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 3026 9804 3017 9791 3016 9760 3065 9723
      3074 9728 3087 9761 3073 9778

$$
2 follow-up statements
000 
WGUS74 KEWX 280351
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1042 PM CDT WED JUN 27 2007

TXC453-491-280615-
WILLIAMSON TX-TRAVIS TX-
1042 PM CDT WED JUN 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
TRAVIS AND WILLIAMSON COUNTIES...

AT 1042 PM CDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS 
INDICATED BY DOPPLER RADAR. THIS STORM WAS LOCATED NEAR MANSFIELD 
DAM...MOVING NORTHEAST AT 10 MPH. OTHER THUNDERSTORMS WERE MOVING AT 
THE SAME SPEED ACROSS MUCH OF THE AUSTIN METRO AREA...INCLUDING THE 
CITY OF GEORGETOWN.

EXPECT A LARGE AREA OF 1 TO 2 INCH RAINS TO OCCUR IN THE AUSTIN 
METRO AREA THROUGH MIDNIGHT...WITH ISOLATED HIGHER TOTALS OF AROUND 
3 INCHES POSSIBLE FROM LAKE AUSTIN TO ROUND ROCK.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT 
NORMALLY FLOOD COULD BECOME DEATH TRAPS. IT IS HARD TO RECOGNIZE THE 
DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO 
NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 3026 9804 3017 9791 3016 9760 3065 9723
      3074 9728 3087 9761 3073 9778

$$
000 
WGUS74 KEWX 280549
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1248 AM CDT THU JUN 28 2007

TXC453-491-280615-
WILLIAMSON TX-TRAVIS TX-
1248 AM CDT THU JUN 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
TRAVIS AND WILLIAMSON COUNTIES...

AT 1247 AM CDT...AN AREA OF SHOWERS AND THUNDERSTORM PRODUCING
HEAVY RAIN LOCATED OVER WILLIAMSON COUNTY SOUTH OF GEORGETOWN.
MOVEMENT WAS NORTHWARD AT 15 MPH.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR...
THRALL...TAYLOR...SERENADA...ROUND ROCK...LEANDER...JARRELL...
HUTTO...GRANGER DAM...GRANGER...GEORGETOWN DAM...GEORGETOWN...CEDAR
PARK AND BARTLETT

LAT...LON 3026 9804 3017 9791 3016 9760 3065 9723
      3074 9728 3087 9761 3073 9778

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 8:14 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 27, 8:14 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
814 PM CDT WED JUN 27 2007

.UPDATE...
MADE A QUICK UPDATE TO SHIFT HIGHER POPS EASTWARD FOR THE EVENING
WHERE LINE OF CONVECTION HAS BECOME MORE ORGANIZED AND TRAINING JUST
AHEAD OF THE UPPER TROF AXIS. STORMS ARE MUCH LESS ORGANIZED AND
SPOTTY ON THE BACK SIDE OF THE TROF AXIS OVER THE CENTRAL AND
WESTERN CWA. SCATTERED DEVELOPING STORMS  TO THE NORTH IN THE
ABILENE AREA POSSIBLY THE BEGINNINGS OF THE NEXT ROUND OF ORGANIZED
CONVECTION/MCS THAT COULD AFFECT OUR CWA AFTER MIDNIGHT AND INTO
THE EARLY MORNING HOURS WHEN THE NOCTURNAL LOW LEVEL JET WILL FEED
INTO THIS CONVECTION...SO HAVE LEFT HIGH POPS AND QPF AMOUNTS AS IS.

&&

.PREV DISCUSSION... /ISSUED 642 PM CDT WED JUN 27 2007/

AVIATION...
FOCUS FOR THUNDERSTORMS APPEARS TO BE CONVERGING ON THE I-35
CORRIDOR TERMINALS EARLY THIS EVENING. A FEW AREAS NEAR THESE
STORMS COULD SEE BRIEF MVFR CIGS AND VSBYS WITH WIND GUSTS TO 30
KTS POSSIBLE. LATER TONIGHT, THE HEAVY RAINS AND LOW CIGS SHOULD
BECOME MORE WIDESPREAD ALONG THE I-35 CORRIDOR WITH A POSSIBLE
WARM CORE AREA OF RAIN DEVELOPING OVER THE EASTERN HILL COUNTRY
AFTER 01Z. IMPROVED CIG AND VSBY CONDTIONS ARE EXPECTED AFTER
DAYBREAK, BUT THE CHANCE FOR CONVECTION WILL CONTINUE THROUGH THE
DAYTIME. MEANWHILE LITTLE ACTIVITY IS EXPECTED TO AFFECT THE DRT
AREA, WITH PERHAPS A BRIEF SHOT OF THUNDERSTORMS AROUND MIDNIGHT,
AND BRIEF MVFR CIGS POSSIBLE AROUND DAYBREAK.

PREV DISCUSSION... /ISSUED 308 PM CDT WED JUN 27 2007/

DISCUSSION...
THIS AFTERNOON THE CENTER OF THE BROAD UPPER LEVEL LOW PRESSURE
SYSTEM WAS CENTERED OVER SOUTHWEST OKLAHOMA. A SMALLER SCALE
CIRCULATION...POSSIBLY A MCV...WAS LOCATED BETWEEN SAN ANGELO AND
BROWNWOOD. CONVECTION ASSOCIATED WITH THIS SMALL SCALE FEATURE WAS
LOCATED NORTH OF LLANO AND BURNET COUNTIES. MODEL SOLUTIONS ARE IN
GENERAL AGREEMENT THAT ANOTHER CONVECTIVE COMPLEX ASSOCIATED WITH
A VORT LOBE OR MVC WILL DEVELOP ACROSS WEST CENTRAL TEXAS AND MOVE
SOUTHWARD ACROSS OUR CWFA TONIGHT AND THURSDAY. ONCE AGAIN WITH
THE TROPICAL AIRMASS IN PLACE...LOCALLY HEAVY RAINFALL IS LIKELY
WHICH WILL CAUSE FLASH FLOODING. THE GFS DOES PRODUCE A QPF BOMB
OVER THE HILL COUNTRY AND SOUTH CENTRAL TEXAS TONIGHT AND
THURSDAY. THE NAM ALSO GENERATES A QPF BOMB...BUT ITS LOCATION IS
OVER OUR NORTHEAST COUNTIES AND JUST NORTH OF THE EASTERN HILL
COUNTRY. WHAT IS LIKELY IS ANOTHER HEAVY RAIN EVENT WILL OCCUR
SOMEWHERE OVER OUR CWFA TONIGHT INTO THURSDAY...THUS THE FLASH
FLOOD WATCH HAS BEEN EXTENDED UNTIL NOON THURSDAY.

THE WET WEATHER PATTERN WILL CONTINUE THRU AT LEAST THE MIDDLE OF
NEXT WEEK. THE WEAKNESS IN THE RIDGE/SHEAR AXIS WILL PERSIST ACROSS
TEXAS WITH THE TROPICAL AIRMASS ENTRENCHED ACROSS SOUTH TEXAS.
THUS SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE FORECAST THRU
NEXT WEEK. ADDITIONAL HEAVY RAIN EVENTS WILL STILL BE POSSIBLE
ACROSS OUR CWFA...DEPENDENT UPON THE LOCATION OF MESOSCALE
BOUNDARIES AT THE SFC AND WEAK MID LEVEL CIRCULATIONS ALOFT.

THIS IS A VERY DANGEROUS FLOODING SITUATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  88  71  89  73 /  70  80  30  40  20
AUSTIN BERGSTROM INTL AIRPORT  72  87  69  89  72 /  60  80  30  40  20
DEL RIO INTL AIRPORT           72  87  72  87  74 /  60  60  70  50  30
SAN ANTONIO INTL AIRPORT       74  85  72  88  74 /  80  80  50  40  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

01/18
Hazardous weather outlook, Jun 27, 3:35 AM CDT, 18 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
335 AM CDT WED JUN 27 2007

TXZ171>173-183>194-202>209-217>225-228-281100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
335 AM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE LOCALLY HEAVY
RAINS...FREQUENT DANGEROUS LIGHTNING...STRONG WIND GUSTS
AND SOME HAIL. LOCALLY HEAVY RAIN IS EXPECTED TO CAUSE
FLASH FLOODING ALONG CREEKS...STREAMS...AND AT LOW WATER
CROSSINGS.

THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE
AREA THIS EVENING. STRONG WINDS...LOCALLY HEAVY RAIN...
DANGEROUS LIGHTNING AND SOME HAIL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO
CONTINUE THROUGH THE EARLY PART OF NEXT WEEK.  LOCALLY
HEAVY RAIN...FREQUENT LIGHTNING...AND STRONG WINDS
WILL ACCOMPANY THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:33 PM CDTSevere Thunderstorm WarningEWXBexar42 min
Jun 27, 9:06 PM CDTFlash Flood WarningEWXBexar3 hr
Jun 27, 10:38 PM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jun 28, 1:53 AM CDTFlash Flood WarningEWXWilliamson4 hr
Jun 28, 2:25 AM CDTFlash Flood WarningEWXUvalde4 hr
Jun 28, 6:15 AM CDTFlash Flood WarningEWXKarnes4 hr
Jun 28, 6:46 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Comal, Guadalupe, Wilson3 hr
Jun 28, 7:12 AM CDTFlash Flood WarningEWXEdwards, Kerr93 min
Jun 28, 7:45 AM CDTFlash Flood WarningEWXBlanco, Burnet, Gillespie, Llano3 hr
Jun 28, 8:09 AM CDTFlash Flood WarningEWXHays, Travis3 hr
Jun 28, 8:09 AM CDTFlash Flood WarningEWXHays, Travis, Williamson3 hr
Jun 28, 8:38 AM CDTFlash Flood WarningEWXBandera, Kendall, Kerr, Real2 hr
Jun 28, 9:43 AM CDTFlash Flood WarningEWXBexar, Medina3 hr
Jun 28, 9:50 AM CDTFlash Flood WarningEWXAtascosa3 hr
Jun 28, 10:42 AM CDTFlash Flood WarningEWXBlanco, Gillespie, Kendall, Kerr, Llano3 hr
Jun 28, 11:43 AM CDTFlash Flood WarningEWXWilliamson2 hr
Jun 28, 12:30 PM CDTFlash Flood WarningEWXAtascosa, Bexar, Comal, Frio, Guadalupe, Medina and 1 more3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.